Alert archive / Texas / High Wind Warnings in 2020
High Wind Warning 15, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Mar 1, 2020, 2:32 AM CST for Culberson County, Texas; Eddy County, New Mexico. It took effect at Mar 1, 2020, 11:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2020, 2:32 AM CST (08:32 UTC)
- In effect from
- Mar 1, 2020, 11:00 AM CST
- Expired
- Mar 1, 2020, 7:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Culberson County, TX
The radar
The Holloman AFB radar (KHDX), 203 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.5 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3729 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
897 WWUS74 KMAF 010832 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 232 AM CST Sun Mar 1 2020 NMZ027-TXZ270-271-012045- /O.UPG.KMAF.HW.A.0008.200301T1700Z-200302T0100Z/ /O.NEW.KMAF.HW.W.0015.200301T1700Z-200302T0100Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 132 AM MST Sun Mar 1 2020 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...From 10 AM this morning to 6 PM MST this evening. * IMPACTS...Winds will be particularly hazardous at higher elevations. Be especially careful driving in these mountainous areas. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf
1 follow-up statement
990 WWUS74 KMAF 011935 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 135 PM CST Sun Mar 1 2020 NMZ027-TXZ270-271-020100- /O.CON.KMAF.HW.W.0015.000000T0000Z-200302T0100Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 1235 PM MST Sun Mar 1 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...From 10 AM this morning to 6 PM MST this evening. * IMPACTS...Winds will be particularly hazardous at higher elevations. Be especially careful driving in these mountainous areas. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Feb 29, 10:34 PM CST, 3 hours 58 minutes earlier.
Area forecast discussion, Feb 29, 10:34 PM CST, 3 hours 58 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1034 PM CST Sat Feb 29 2020
.DISCUSSION...
&&
.AVIATION...
VFR with a thick high deck of clouds that will continue through
the night. Wind will remain S to SW overnight becoming westerly
and gusty tomorrow.
&&
PREV DISCUSSION... /issued 238 PM CST Sat Feb 29 2020/
DISCUSSION...
An upper trough is over the east coast of the U.S. with mostly zonal
flow over West Texas and southeast New Mexico. Temperatures today
are expected to be similar to those yesterday with heating being
limited by some cloud cover today. A surface trough will develop
across the western portion of the area today allowing for
temperatures to be warmer there then eastern portions of the area
with more moisture.
An upper trough will dig southward tonight through Sunday over the
west coast. Surface winds across West Texas and southeast New Mexico
will strengthen out of the west on Sunday as stronger winds aloft
mix down towards the surface. There is a chance for high winds
across the Guadalupe Mountains mainly Sunday afternoon with a High
Wind Watch in effect. Did not upgrade to a High Wind Warning yet
since winds look to be marginal and cloud cover might hinder the
higher winds from mixing down to the surface. Temperatures on Sunday
are expected to warm up slightly from today with downslope westerly
winds contributing to compressional warming. The upper trough to the
west will move eastward on Monday. Temperatures on Monday will be
slightly cooler than on Sunday but will still be mostly in the 70s.
Rain chances will increase across the area Monday night as upper
lift from the trough to the west gets closer to the region and low-
level moisture increases. A low-level jet will also be present
during the early portion of the overnight period. Isolated
thunderstorms will be possible across the Lower Trans Pecos and
eastern Permian Basin Monday night with mid-level lapse rates around
7 degrees C/km across some areas. Also, a cold front associated with
an upper trough over the Midwest will begin pushing into the area
Monday night. The upper trough begins to move over the region and
the previously mentioned cold front continues to push into the area
on Tuesday. These conditions, along with an increase in low-level
moisture, will allow for more rain to develop and become widespread
across the area. Latest model data shows moderate to heavy rain
across much of the area so localized flash flooding will be
possible. Temperatures on Tuesday will be cooler with highs mostly
in the 50s and 60s. The upper trough begins to move away from the
region on Wednesday with temperatures warming up a little from the
previous day and rain lingering across the area. Temperatures are
expected to warm up into the 60s and 70s Thursday through next
Saturday.
FIRE WEATHER...
A drying and warming trend along with increasing 20 foot winds is
expected today and Sunday across west Texas and southeast New Mexico.
RFTI values of 2 along with ERC'S in the 50th to 70th percentile
will result in elevated fire weather concerns across the southeast
New Mexico Plains and the Davis Mountains this afternoon. Fire
weather concerns will also be elevated in the Guadalupe Mountains
where RFTI values of 3 to 5 are expected with ERC's in the 25th
to 50th percentile. A Fire Danger Statement is in effect for all
the aforementioned areas for this afternoon. A Fire Danger
Statement will also likely be needed Sunday afternoon across the
same areas. 20 foot winds will be stronger but min rh/s are not
expected to be quite as low with an increase in high level clouds.
The beginning of next week will see a decrease in fire concerns
due to increased moisture, lighter winds, and cooler temperatures.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 49 76 52 73 / 0 0 0 10
Carlsbad 49 74 50 71 / 0 0 0 10
Dryden 47 82 53 77 / 0 0 0 10
Fort Stockton 52 76 53 73 / 0 0 0 10
Guadalupe Pass 44 62 45 62 / 0 0 0 20
Hobbs 43 73 47 68 / 0 0 0 10
Marfa 42 71 45 68 / 0 0 0 20
Midland Intl Airport 48 75 53 73 / 0 0 0 10
Odessa 48 75 52 73 / 0 0 0 10
Wink 46 76 50 75 / 0 0 0 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Watch from Sunday morning through Sunday afternoon for
Guadalupe Mountains of Eddy County.
TX...High Wind Watch from Sunday morning through Sunday afternoon for
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
Mountains.
&&Hazardous weather outlook, Feb 29, 2:16 PM CST, 12 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 216 PM CST Sat Feb 29 2020 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-012030- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 216 PM CST Sat Feb 29 2020 /116 PM MST Sat Feb 29 2020/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Dry and breezy conditions will result in elevated fire weather concerns this afternoon across the southeast New Mexico Plains and Guadalupe, Delaware, and Davis Mountains. .DAYS TWO THROUGH SEVEN...Sunday through Friday A High Wind Watch is in effect Sunday afternoon for the Guadalupe, Delaware and Davis Mountains. Dry and breezy conditions will result in elevated fire weather concerns Sunday afternoon across the southeast New Mexico Plains and Guadalupe, Delaware, and Davis Mountains. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
Nearby
High Wind Warnings in Texas, 2020High Wind Warnings in New Mexico, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.